MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF ENDOTRACHEAL TUBE, PEDIATRIC ORAL/NASAL MAGILL, 6 0MM; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF ENDOTRACHEAL TUBE, PEDIATRIC ORAL/NASAL MAGILL, 6 0MM; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35117
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.A review of the device history record is in-progress.All information reasonably known as of 12 may 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving the same patient.This is the second of two reports.Refer to 3011270181-2022-00034 for the first report.It was reported that prior to the second intubation attempt, the device was first warmed and then used with a stylet, and again they reported having the same kinking issue.After this second attempt, the third attempt was made with a competitor's tube and no further issues occurred.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, cm0115001, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The device was returned with the opened original pouch packaging.The entirety of the tube was inspected and examined, there was no obvious kinking or kinked marks on the tubing.The pilot balloon was also examined, no visible kinking was seen.Balloon cuff appeared intact.Root cause could not be determined.All information reasonably known as of 08-jul-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF ENDOTRACHEAL TUBE, PEDIATRIC ORAL/NASAL MAGILL, 6 0MM
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes
managua, managua
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key14402976
Report Number3011270181-2022-00035
Device Sequence Number5606814
Product Code BTR
UDI-Device Identifier00609038351179
UDI-Public00609038351179
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2025
Device Model Number35117
Device Catalogue NumberN/A
Device Lot NumberCM0115001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date05/14/2022
Supplement Report FDA Received Date07/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale
Patient Weight40 KG